MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Unspecified Infection (1930); Pericardial Effusion (3271)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6) (r749173601).It was reported that on (b)(6) 2023, a 23mm sjm masters series valsalva aortic valved graft was successfully implanted.On (b)(6) 2023, a slight leak was seen from the sternotomy wound and it was confirmed the patient had an infection.On (b)(6) 2023, antibiotic was administered.On (b)(6) 2023, slight leakage of serious turbid content was observed.On (b)(6) 2023, a surgical chest sheathing was performed to revise the wound site.Two units of red blood cells were administered.On (b)(6) 2023, a transthoracic echocardiogram (tte) was performed, and a trace of fluid was seen in the pericardial sac.Warfarin was restarted.On (b)(6) 2023, tte showed fluid in the pericardial sac up to 10mm at the rv/lv lateral and posterior walls; in the left pleural cavity, up to 25mm of fluid was also observed.The pericardial effusion did not lead to tamponade.The fluid in the pericardial sac was believed to be procedure related.The patient continued to be monitored in the study.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.
 
Additional Manufacturer Narrative
Additional information: b5, h6, h10 an event of pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: pl5012 - 199 (r749173601, r754286001) subsequent to the initially filed report, the following information was received that the patient had a low hemoglobin of 7.6 g/dl on (b)(6)2023.The patient's hemoglobin improved on 12 march 2023 to 9.6g/dl and increased to 10.3 g/dl on 16 march 2023.No additional information was provided.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16825689
Report Number2135147-2023-01858
Device Sequence Number6858528
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number8261327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/17/2023
07/05/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/23/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight83 KG
Patient RaceWhite